MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FEMORAL COMPONENT SIZE 6 RIGHT; KNEE FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK-HINGE FEMORAL COMPONENT SIZE 6 RIGHT; KNEE FEMORAL COMPONENT
Catalog Number 02.09.2606R
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 18 august 2017.Lot 155543: (b)(4) items manufactured and released on 01 december 2015.Expiration date: 2020-11-03.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any similar reported event.Additional information received on 18 august 2017 and includes: the patient was under anesthesia when the event was detected.No other implant option would be available for a gmk-hinge femoral component.The packaging will be returned to medacta international for investigation.
 
Event or Problem Description
During final implant assembly, a double puncture was found in the packaging of the size 6 right gmk-hinge femoral component.Both the internal and external plastic pill were cracked.The tyvek was not compromised.The sterility was compromised.The implant was rewashed and then autoclaved.The total time delay was in excess of 3 hours.The case was completed successfully.
 
Additional Manufacturer Narrative
Device packaging only received on 25 august 2017.On 07 september 2017 the packaging and cleaning manager performed a visual inspection of the retrieved packaging and commented as follows: both the outer and the inner blister containing the involved femoral component were found cracked during surgery.Moreover, also the carton box shows signs of damage that could be correlated to the ones found on the two blisters (same position).According to internal procedures, the operator involved in the manufacturing process must 100% check the integrity of the whole packaging of each single item of the lot.Considering that it is indicated that the claimed piece was not released with such damage by medacta international sa, the two following root causes could be evaluated: non-conforming shipping modality.Considering the extent of the breakage, it can be reasonably excluded that the claimed damage could have been generated following the validated shipping instructions.Poor handling of the product.It can't be excluded that during shipment/storage in the hospital the blister could have been accidentally damaged.For all the above, the most probable root cause could be found in an accidental handling damage occurred after the pulling out of the blister from the carton box.On 08 september 2017 the technical director involved in the issue, confirmed that the event was not due to any packaging defect, but more probably to an handling damage.

Brand Name
GMK-HINGE FEMORAL COMPONENT SIZE 6 RIGHT
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6803629
Report Number3005180920-2017-00458
Device Sequence Number969024
Product Code KRO
UDI-Device Identifier07630030825507
UDI-Public07630030825507
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/03/2010
Device Catalogue Number02.09.2606R
Device Lot Number155543
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/19/2017
Supplement Date Received by Manufacturer07/19/2017
Initial Report FDA Received Date08/18/2017
Supplement Report FDA Received Date09/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR